Alert archive / Florida / Beach Hazards Statements in 2023
Beach Hazards Statement 12, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at May 7, 2023, 3:10 AM EDT for 5 counties in Florida. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2023, 3:10 AM EDT (07:10 UTC)
- Expired
- May 7, 2023, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WHUS42 KMLB 070710 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 310 AM EDT Sun May 7 2023 FLZ141-154-159-164-347-447-647-747-080000- /O.CAN.KMLB.RP.S.0011.000000T0000Z-230507T0800Z/ /O.NEW.KMLB.BH.S.0012.230507T0710Z-230508T0000Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 310 AM EDT Sun May 7 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Breezy onshore winds will produce rough surf and a moderate risk of life threatening rip currents. * WHERE...Along the beaches of Volusia, Brevard, Indian River, Saint Lucie and Martin Counties. * WHEN...Through late tonight. * IMPACTS...Rough surf and strong currents will make swimming conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at May 6, 10:30 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 6, 10:30 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1030 PM EDT Sat May 6 2023
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1028 PM EDT Sat May 6 2023
The isolated to scattered showers that formed this afternoon have
given way to dry conditions this evening, with the showers having
moved out of the area or have dissipated by this evening. There was
isolated lightning storms over the Atlantic waters in the late
afternoon, but none made it onshore or developed over land today.
Expect dry conditions through the remainder of the night and into
Sunday as drier air filters across the area (PW values around
1.00"). Northeast winds around 10 mph across the interior and 10-15
mph along the coast with gusts around 20 mph this evening will
decrease to 5-10 mph overnight. However coastal sites may still
experience gustier winds tonight. Overnight lows tonight will be in
the mid to upper 60s, except low 70s along the immediate coast, with
mid level clouds remaining across the area. Forecast remains on
track with no major changes.
&&
.MARINE...
Issued at 1028 PM EDT Sat May 6 2023
Mainly VFR. However, intermittent MVFR CIGs will continue to be
possible this evening. ENE winds across the interior terminals have
decreased to around 10 KT with coastal terminals at 10-15 KT with
gusts up to 24 KT this evening. Winds will decrease to 5-10KT
overnight across all terminals before increasing to 10-15 KT by mid-
morning with gusts 20-25 KT possible in the afternoon. Dry
conditions expected through the TAF period.
&&
.AVIATION...
(00Z TAFS)
Issued at 1028 PM EDT Sat May 6 2023
Poor to hazardous boating conditions continue this evening and into
tonight as easterly winds remain around 20 kt with gusts as high as
30 kt, especially across the Brevard and Treasure Coast waters. Seas
generally 4 to 6 ft, and building up to 7 ft across the offshore
waters of Brevard and across all the Treasure Coast waters. A Small
Craft Advisory remains in effect until 4 AM Sunday for the Brevard
and Treasure Coast waters (0-60nm). Elsewhere, small craft should
exercise caution.
&&
.PREVIOUS DISCUSSION...
Issued at 235 PM EDT Sat May 6 2023
Tonight-Sunday...Moderate to briefly heavy downpours are working
south this afternoon, mainly from Cape Canaveral southward. A few in-
cloud lightning pulses have been observed, but the majority of this
activity is just of the rain shower variety. This is occurring along
the leading edge of a diffuse east coast sea breeze and mid level
shortwave. Hi-res model guidance has been consistent in the timing
of these showers, so in keeping with the trend, rain will likely
wind down after 8 or 9 PM as it moves south across the Treasure
Coast and Lake Okeechobee region. A thunderstorm or two cannot be
ruled out through the early evening, mainly along the coast or
over the Atlantic waters.
Behind the rain, northeast winds have been gusting around 20 to 25
mph at times. This will continue through the evening before winds
slow tonight over land. Coastal locations may still experience
gustier winds tonight. Mid level clouds are forecast to stick around
as overnight temperatures fall into the 60s (closer to 70 degrees at
the coast).
The forecast for Sunday is dry and seasonably mild with temperatures
expected to reach the upper 70s and low 80s near the coast, and the
low to mid 80s inland. Afternoon highs are just a few degrees below
normal for this time of year, and with drier air in place, it should
feel rather pleasant. A gradual decrease in cloud cover from north
to south is forecast. Onshore flow continues as weak mid level
ridging tries to nudge eastward from the Gulf of Mexico. Easterly
winds Sunday are expected to reach 10 to 15 mph with gusts around 20
to 25 mph at times.
Monday...Dry conditions forecast across east central Florida as
high pressure ridge axis slips southward across the area. Wind
flow will become southeast and max temps will warm into the upper
80s interior. Immediate coast (barrier islands) will top out in
the lower 80s due to the onshore flow.
Tuesday-Friday (previous)...Drier conditions will continue into
Tuesday, with increasing rain chances through the remainder of the
period. Isolated to scattered shower development will be possible
across east central Florida Wednesday, Thursday, and Friday
afternoons, with isolated thunderstorm development not able to be
ruled out. Although models have generally been on a downward trend
of PoPs compared to the last couple of nights, Thursday continues
to look like the best day for rain, with PoPs generally between
30 to 40 percent due to a surge of moisture across the peninsula.
Southerly winds on Tuesday will gradually veer to out of the west
on Wednesday, then out of the northeast on Thursday, and finally
out of the east on Friday. Sea breeze development is forecast
Tuesday and Wednesday afternoons due to lighter winds at the
surface. Mostly clear to partly cloudy skies will allow for some
daytime heating to occur across the area, which will help
temperatures climb into the low 90s on Tuesday and low to mid 90s
on Wednesday. Afternoon highs will decrease slightly into the low
90s on Thursday, and finally down into the mid to upper 80s on
Friday. Overnight lows each night will stay fairly consistent in
the mid 60s to around 70.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 80 63 84 / 0 0 0 0
MCO 67 83 63 88 / 0 0 0 0
MLB 70 80 66 83 / 10 0 0 0
VRB 69 81 65 84 / 10 0 0 0
LEE 66 86 64 89 / 0 0 0 0
SFB 66 83 63 89 / 0 0 0 0
ORL 68 84 65 90 / 0 0 0 0
FPR 70 80 66 82 / 10 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Sunday for AMZ552-555-572-
575.
&&
Watson/SedlockHazardous weather outlook, May 6, 8:40 PM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 840 PM EDT Sat May 6 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-071200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 840 PM EDT Sat May 6 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A high risk of dangerous rip currents and rough surf exists at all central Florida Atlantic beaches tonight. .WIND AND SEA IMPACT... Easterly winds will increase to 15 to 20 knots across the waters, with seas building up to 4 to 6 feet and up to 7 feet offshore into tonight over the offshore waters of Brevard County and the Treasure Coast. A Small Craft Advisory will go into effect for this portion of the offshore waters at 4 PM this afternoon and continue through late tonight. Elsewhere, small craft should exercise caution. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A moderate risk of dangerous rip currents and rough surf is expected at all east central Florida beaches on Sunday. Poor boating conditions will continue over the gulf stream waters Sunday into Sunday evening near to south of the Cape due to easterly winds of 15 to 20 knots and seas 4 to 6 feet. Drier conditions expected Sunday through Tuesday, with isolated afternoon storms possible again from mid to late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Watson
Nearby
Beach Hazards Statements in Florida, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.